Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 262, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 20, 2006, 4:24 PM CDT for Logan County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 20, 2006, 5:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:20 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 20, 2:20 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT SUN AUG 20 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... PROBLEMS TODAY STRENGTH OF CONVECTION ALONG COLD FRONT EXTENDING EARLY THIS AFTERNOON FROM NEAR KMOT SOUTHWEST TO KHEI. GFS CONTINUES TO FLIP SO WILL USE BLEND OF MODELS BUT FOLLOW TIMING CLOSEST TO NAM. FRONT PUSHES SOUTH THIS AFTERNOON TO A KDVL TO KBIS LINE AT 00Z. ELEVATED CONVECTION AHEAD OF TROUGH HAS ALMOST REACHED SEVERE LEVELS TWICE THIS AFTERNOON SO ANY SURFACE BASED CONVECTION WILL LIKELY PRODUCE SEVERE CRITERIA. COLD FRONT EXITS CWA BY 06Z WITH HIGH PRESSURE NOSING SOUTH FROM CANADA OVERNIGHT. LOWS NORTHWEST COOLEST WITH LEAST AMOUNT OF CLOUD COVER...LOWER HEIGHTS AND TDS. SHORT WAVE RIDGING OVER NORTHERN PLAINS MOST OF MONDAY AND TUESDAY WITH NEXT SYSTEM APPROACHING FROM WEST ON WEDNESDAY. PRELIMINARY INDICATIONS ARE POSSIBLE SEVERE OUTBREAK AGAIN WEDNESDAY AFTERNOON AND EVENING WITH LINGERING POPS UNTIL THURSDAY MORNING. TEMPERATURES WARMEST ON TUESDAY UNDER RIDGE WITH RETURN FLOW DEVELOPING AHEAD OF LEE TROUGH IN CENTRAL MONTANA. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... NO MAJOR CHANGES MADE TO EXTENDED...ONLY TWEAKED WINDS...TEMPS...AND DEWPOINTS. 12Z GFS PRETTY SIMILAR TO PREVIOUS RUNS AND OTHER MODELS UP TO FRIDAY. THEN...ENTERS A COMPLETELY DIFFERENT SOLUTION COMPARED TO OTHER RUNS. IT SEEMS THAT THE GFS IS HAVING DIFFICULTY HANDLING PACIFIC TROUGH WHEN CROSSING THE ROCKIES. HAVE DISMISSED THIS RUN AND HAVE TRENDED TOWARD PREVIOUS GFS AND MEAN GFS ENSEMBLE RUNS...WHICH LINES UP CLOSE TO ECMWF AND CANADIAN SOLUTIONS. THIS WOULD RETAIN WEATHER SYSTEM FOR FRIDAY...WHICH 12Z GFS THROWS OUT. NATIONAL CENTERS ARE ALSO AGREEING WITH THIS SURMISE. SO...IN GOING WITH PREVIOUS FORECASTS. LOOKS LIKE THURSDAY INTO SATURDAY MORNING WILL SEE ACTIVE WEATHER PATTERN WITH GOOD MID LEVEL TROUGH MOVING THROUGH THE REGION. THIS WILL BRING A FAIRLY DECENT CHANCE OF RAIN IN THAT PERIOD. TEMPS LOOK TO BE SEASONAL THROUGH EXTENDED...EXCEPT FOR FRIDAY...WHICH WILL BE COOL WITH PRECIP IN THE AREA. UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK INTO THE REGION SOMETIME LATE NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/JC
Hazardous weather outlook, Aug 20, 4:49 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT SUN AUG 20 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 449 AM CDT SUN AUG 20 2006 /349 AM MDT SUN AUG 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEST AND CENTRAL THIS AFTERNOON...THEN MORE SOUTH CENTRAL AND SOUTHEAST TONIGHT. SOME OF THE STORMS THAT DEVELOP MAY REACH SEVERE THRESHOLDS WITH GUSTY WINDS...ISOLATED DRY LIGHTNING...AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. SOME THUNDERSTORMS WILL MOST LIKELY BE SEVERE DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Aug 20, 1:41 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
141 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 9 NE KNOX 48.45N 99.56W
08/20/2006 E0.50 INCH PIERCE ND TRAINED SPOTTER
HAIL 1/4 TO 1/2 INCH. HEAVY RAIN AND GUSTY WIND TO 40 MPH
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:00 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 60 min |
| Aug 20, 12:57 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 30 min |
| Aug 20, 3:39 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 66 min |
| Aug 20, 4:42 PM CDT | Tornado Warning | BIS | Logan | 21 min |
| Aug 20, 4:51 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 54 min |
| Aug 20, 5:13 PM CDT | Tornado Warning | BIS | LaMoure | 32 min |
| Aug 20, 5:18 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 57 min |
| Aug 20, 5:39 PM CDT | Tornado Warning | BIS | Dickey | 36 min |
| Aug 20, 5:44 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 36 min |
| Aug 20, 6:10 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 65 min |
| Aug 20, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| Aug 20, 6:29 PM CDT | Tornado Warning | BIS | Dickey | 31 min |
| Aug 20, 6:40 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.